Florida, 2003

Damaging Wind in Florida, June 13, 2003

June 13, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:25 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 1:25 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT FRI JUN 13 2003

CONVECTION BEGAN FIRING BY NOON ACROSS THE WESTERN COUNTIES AS A
RESULT OF VORTICITY ADVECTION FROM THE DISTURBANCE ALOFT OVER THE
PANHANDLE. THIS ACTIVITY WILL BE INTERACTING WITH THE SEABREEZE
CONVECTION THAT IS YET TO DEVELOP AND WILL CONTINUE WELL INTO THE
EVENING.

RAIN COOLED AIR HELPED TO LOWER THE MIN TEMPS LAST NIGHT
ACROSS THE AREA OF INITIAL DEVELOPMENT. WILL GO WITH THE LOWER
GUIDANCE FOR TONIGHT. OTHERWISE THERE IS LITTLE CHANGE IN TEMPS IN
SIGHT. WEAK DISTURBANCES WILL CONTINUE TO DISRUPT THE MID/UPPER
LEVEL FLOW THROUGH THE WEEKEND AND WILL KEEP POPS ABOVE GUIDANCE IN
THE GOOD CHANCE TO LIKELY CATEGORIES. SFC RIDGE SAGS SOUTHWARD ON
SUNDAY AND A FRONT COMES TO REST NORTH OF THE AREA THRU MONDAY. A
SIMILAR SCENARIO LAST WEEK RESULTED IN SOME STRONG DIURNAL
THUNDERSTORMS ACROSS THE REGION. GFS SHOWS H5 LOW DVLPG OVER
ARKANSAS LATE SUNDAY INDUCING A TROF IN WRN GULF OF MEXICO THAT
PERSISTS THRU 120 HOURS. THIS FEATURE COMBINED WITH THE SFC BOUNDARY
KEEPS THE CWA IN MOIST LOW/MID LEVEL SW FLOW THRU MID WEEK. POPS
WILL REMAIN IN 40-60% RANGE THRU THE EXTENDED.

MARINE...WINDS AT THE BUOYS ARE AROUND 10 KT WITH GRAYS REEF COMING
IN A LITTLE HIGHER. SOUTH WINDS WILL PREVAIL INTO NEXT WEEK AND
BACKING TO SE DURING THE AFTERNOON IN RESPONSE TO SEA BREEZE.

.PRELIMINARY POINT TEMPS/POPS...

AMG 70 89 72 89 / 60 60 30 50
SSI 75 87 75 87 / 60 60 40 50
JAX 71 90 72 89 / 60 60 40 50
SGJ 73 87 73 87 / 60 50 40 50
GNV 70 91 71 90 / 60 60 30 50
OCF 70 91 71 91 / 60 60 30 50

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

TRABERT/ZAPPE
Hazardous weather outlook, Jun 13, 12:44 PM EST, 2 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AS AN
UPPER LEVEL DISTURBANCE MOVES OVER THE FLORIDA PANHANDLE. AN ISOLATED
STRONG STORM IS POSSIBLE WITH THE MAIN HAZARDS BEING FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. STORM MOTION
WILL BE TO THE NORTH-NORTHEAST AROUND 15 MPH WITH EASTERN ZONES AND
COASTAL AREAS HAVING THE BEST CHANCE OF PRECIPITATION LINGERING INTO
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY DEVELOPING
MAINLY DURING THE AFTERNOON AND LASTING INTO THE EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Special weather statement, Jun 13, 1:38 PM EST, 2 hours 2 minutes before
FLZ020>022-131945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT FRI JUN 13 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
HAMILTON...SUWANNEE...AND COLUMBIA COUNTIES...

STRONG THUNDERSTORMS NEAR WHITE SPRINGS AND THE I-75 AND I-10
JUNCTION WILL PRODUCE GUSTY WINDS UP TO 50 MPH WITH MINOR WIND
DAMAGE POSSIBLE...HEAVY RAIN...AND FREQUENT LIGHTNING.  TAKE SHELTER
IF YOU ARE OUTDOORS NEAR THESE STORMS.  IF DRIVING USE CAUTION AS
HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS.  MOVEMENT IS TO THE
NORTHEAST AT 15 MPH.

MZ
Special weather statement, Jun 13, 2:01 PM EST, 1 hour 39 minutes before
FLZ035-036-131945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT FRI JUN 13 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST AND
WESTERN ALACHUA COUNTIES...

STRONG THUNDERSTORMS WILL AFFECT THE TRENTON AND NEWBERRY AREAS
THROUGH 4 PM.  GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.  ALSO FREQUENT LIGHTNING AND HEAVY
DOWNPOURS WILL OCCUR.  TAKE SHELTER IF YOU ARE OUTDOORS NEAR THESE
STORMS.  IF DRIVING USE CAUTION AS HEAVY RAIN MAY CAUSE FLOODING IN
LOW SPOTS.  MOVEMENT IS TO THE NORTHEAST AT 15 MPH.

MZ
Special weather statement, Jun 13, 3:05 PM EST, 35 minutes before
FLZ035-132045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT FRI JUN 13 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
GILCHRIST COUNTY UNTIL 445 PM...

A STRONG THUNDERSTORM JUST NORTH OF BELL WILL PRODUCE GUSTY WINDS OF
UP TO 50 MPH ALONG WITH POSSIBLE MINOR WIND DAMAGE. VERY HEAVY RAIN
AND FREQUENT LIGHTNING WILL ALSO OCCUR. TAKE SHELTER IF YOU ARE
OUTDOORS NEAR THESE STORMS.  IF DRIVING USE CAUTION AS HEAVY RAIN
MAY CAUSE FLOODING IN LOW SPOTS.  MOVEMENT IS TO THE NORTHEAST AT 15
MPH.

MZ
Special weather statement, Jun 13, 3:19 PM EST, 21 minutes before
FLZ023-030-031-132115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT FRI JUN 13 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
BAKER...BRADFORD...AND UNION COUNTIES THROUGH 515 PM...

AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF ELLERBEE...
OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING NORTH AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
RAIFORD...JOHNSTOWN...ELLERBEE...SANDERSON...MACCLENNY...GLEN ST.
MARY AND TAYLOR THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 13, 3:36 PM EST, 4 minutes before
GAZ164-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI JUN 13 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
VALID UNTIL 530 PM...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF ST.
GEORGE...OR ABOUT 17 MILES WEST OF CALLAHAN...MOVING NORTH AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ST. GEORGE...HOMELAND AND FOLKSTON THROUGH 530 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gilchrist

When
June 13, 3:40 PM EST to 3:45 PM EST
Where
Gilchrist County, 6 mi N of Bell
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.833, -82.867

Large trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359514.